Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Understanding Your LabsUnderstanding Your Labs
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


would face look scary
May 29, 2011

hi doc, would a person with hiv continue to loss fat on face and body even during treatment? Would such a person never return to his or her normal face and body he or she had before infection? Is there a remedy to this ?

Response from Dr. Holodniy

This can happen and is referred to as lipoatrophy. In many people this happens with certain kinds of HIV treatment, and can be arrested when you stop the HIV treatment but doesn't necessarily get any better on its own. This can be treated by using certain medicines that are injected under the skin to provide a cosmetic look that fills in the lost fat.



Previous
cryptococcal meningitis
Next
Hep B surface antigen (HBsAg) negattive but Hep B surface antibody (Anti-HBs) reactive

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement